MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION
Catalog Number 903-00039A-UK
Medical Device Problem Codes Pressure Problem (3012); Excessive Heating (4030)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The ri-2 involved in the incident was returned to belmont medical technologies (uk office) for evaluation.The device will give an over-temperature alarm and pressure alarm to alert the user of the condition of the device with instructions to resolve.Infusion can be continued through other means if needed.It was reported the patient expired, however the device did not cause or contribute to the death.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an "over temperature" alarm, the rapid infuser exhibits the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the user will lose the ability to infuse the patient during the event.A 102 alarm is generated to alert the user of the condition of the device.The operator manual states the following: "check disposable set and flow path for occlusions.Make certain the windows on the disposable set and the ir probes are clean and dry.Clean surfaces with moistened soft cloth if necessary.Dry off surfaces before continuing.Make sure bag clamps are open and flow is unimpeded.Make sure that the filter is not clogged.Add more fluid, if fluid out.Clamp off the bag spikes and patient line and remove disposable.Power off and restart system with a new disposable.Service machine if the problem persists." a message appears on the screen to discard the disposable and blood and to restart the system with a new disposable.Infusion of the patient can be continued by other means if the error persists.Evaluation: the device was evaluated by a belmont service technician.It was found that none of the reported errors could be reproduced after extensive testing and burn-in over several days.Possible causes of an over temperature error include the fluid supply over the temperature limit, dirty wet or blocked temperature probes, and restricted flow or output fluid.Possible causes of a high-pressure alarm include, a blocked patient line, block recirculate line, infusion site not placed well, catheter bore size too small, and pressure limit setting too low.To ensure that this unit performs according to our specifications, it was operated at elevated temperature for 48 hours.Upon completion, a final functional test, an electrical safety test, and a final inspection were performed.The unit passed all test specifications and inspection requirements.The device history was reviewed, and no other issues were identified.No device malfunction could be verified, and the root cause could not be determined.Belmont will continue to monitor this type of incident closely and take further corrective and preventive actions if required.
 
Event or Problem Description
The user facility reported over temperature and possible pressure errors during use of surgery case.The patient involved in the incident passed due to cardiac arrest but belmont is not being noted as contributing to the patient death.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key18956710
Report Number1219702-2024-00014
Device Sequence Number4580060
Product Code FRN
UDI-Device Identifier10896128002777
UDI-Public10896128002777
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number903-00039A-UK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown